Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 304, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2011, 4:21 PM EDT for Carroll County, Floyd County, Patrick County, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 18, 2011, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, Floyd County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:35 PM EDT | TSTM WND DMG | Stuart, VA | NUMEROUS REPORTS OF TREES DOWN ACROSS THE COUNTY. SOME LOCATIONS INCLUDE MEADOWS OF DAN, STUART, ARARAT, AND FAIRY STONE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 3:38 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605
WUUS51 KRNK 182021
SVRRNK
VAC035-063-141-182115-
/O.NEW.KRNK.SV.W.0304.110618T2021Z-110618T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PATRICK COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
SOUTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 515 PM EDT.
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GROUNDHOG MOUNTAIN...OR NEAR ARARAT...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
PATRICK |SW VA| VAC141 | RNK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
&&
LAT...LON 3656 8057 3658 8064 3666 8064 3681 8053
3693 8019 3687 8023 3684 8007 3683 8008
3680 8004 3678 8010 3672 8010 3666 8006
3655 8005
TIME...MOT...LOC 2021Z 263DEG 26KT 3666 8046
$$
DW3 follow-up statements
424
WWUS51 KRNK 182033
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT SAT JUN 18 2011
VAC035-063-182042-
/O.CAN.KRNK.SV.W.0304.000000T0000Z-110618T2115Z/
FLOYD VA-CARROLL VA-
433 PM EDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD AND
SOUTHEASTERN CARROLL COUNTIES IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
&&
LAT...LON 3656 8034 3664 8043 3674 8041 3674 8039
3678 8039 3684 8034 3687 8023 3684 8007
3683 8008 3680 8004 3678 8010 3672 8010
3666 8006 3655 8005
TIME...MOT...LOC 2032Z 263DEG 26KT 3671 8027
$$
VAC141-182115-
/O.CON.KRNK.SV.W.0304.000000T0000Z-110618T2115Z/
PATRICK VA-
433 PM EDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PATRICK COUNTY...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BUFFALO RIDGE...OR NEAR WOOLWINE...MOVING EAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
WOOLWINE...
BUFFALO RIDGE...
FAIRY STONE STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN. INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH
THIS STORM.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
&&
LAT...LON 3656 8034 3664 8043 3674 8041 3674 8039
3678 8039 3684 8034 3687 8023 3684 8007
3683 8008 3680 8004 3678 8010 3672 8010
3666 8006 3655 8005
TIME...MOT...LOC 2032Z 263DEG 26KT 3671 8027
$$
WERT949
WWUS51 KRNK 182050
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT SAT JUN 18 2011
VAC141-182115-
/O.CON.KRNK.SV.W.0304.000000T0000Z-110618T2115Z/
PATRICK VA-
450 PM EDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN PATRICK COUNTY...
AT 446 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHARITY
TO PENNS STORE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
WOOLWINE TO SANDY RIDGE...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CRITZ...
FAIRY STONE STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
&&
LAT...LON 3656 8020 3669 8027 3687 8023 3684 8007
3683 8008 3680 8004 3678 8010 3672 8010
3666 8006 3655 8005
TIME...MOT...LOC 2051Z 263DEG 26KT 3686 8014 3656 8008
$$
WERT771
WWUS51 KRNK 182100
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT SAT JUN 18 2011
VAC141-182110-
/O.CAN.KRNK.SV.W.0304.000000T0000Z-110618T2115Z/
PATRICK VA-
500 PM EDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PATRICK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
LAT...LON 3656 8020 3669 8027 3687 8023 3684 8007
3683 8008 3680 8004 3678 8010 3672 8010
3666 8006 3655 8005
TIME...MOT...LOC 2100Z 263DEG 26KT 3687 8006 3657 8000
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:23 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 18, 3:23 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 323 PM EDT SAT JUN 18 2011 .SYNOPSIS... LOW PRESSURE WAS STRETCHED ALONG THE MISSISSIPPI VALLEY THIS AFTERNOON WITH A WARM FRONT EXTENDING ACROSS THE OHIO VALLEY. A WEAK LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE WARM FRONT THEN ACROSS THE MID ATLANTIC STATES TONIGHT AND SUNDAY. && .NEAR TERM /THROUGH SUNDAY/... THE MID WEST UPPER LEVEL RIDGE WILL MOVE EAST TONIGHT LAYING THE TRACK FOR POSSIBLE EARLY MORNING MESOSCALE COMPLEXES IN THE OHIO VALLEY TO COME OVER RNK CWA TOMORROW. MODELS...HOWEVER...ARE NOT DEVELOPING ANY THING TO THE NORTHWEST. ALSO LATER TOMORROW...THE UPPER LEVEL RIDGE REDEVELOPS OVER THE MID WEST PULLING THE TRAIN TRACKS BACK TO THE WEST. WITH CONTINUED LOW CONFIDENCE...WILL KEEP POPS AT A CHANCE AND MORE SO DURING PEAKING HEATING IN THE AFTERNOON. MUGGY CONDITIONS EXPECTED TONIGHT AND TOMORROW WITH DEW POINTS IN THE MID TO UPPER 60S. MOUNTAIN AREAS NOT SEEING RAIN TOMORROW COULD SEE TEMPERATURES IN THE MID 80S...WHILE IN THE EAST...LOWER 90S POSSIBLE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... OPERATIONAL MODELS CONSISTENT IN THE UPPER RIDGE BUILDING FROM THE MS VALLEY TO THE SOUTHEAST THIS PERIOD. DIFFERENCES LIE IN THE SFC SCENARIO WHERE IMPULSES AND SFC FRONTAL BOUNDARY LIES UP IN RELATION TO CONVECTIVE SYSTEMS. OVERALL...LOOKS LIKE BEST FORCING WITH THE NEXT WAVE WILL BE SUNDAY EVENING AS IT PUSHES ACROSS THE CWA. WILL HAVE LIKELY POPS IN THE NW SUNDAY EVENING TAPERING TO LOW CHANCE IN THE SOUTH AWAY FROM THE SHORTWAVE ENERGY. THE ACTIVITY APPEARS TO WEAKEN OVERNIGHT BUT STILL COULD BE SOME SHOWERS AND STORMS ACROSS THE CWA TO MAINTAIN POPS OVERNIGHT WITH BEST CHANCE IN THE NRN CWA...TAPERING OFF BY 12Z/8AM MONDAY. A WEAKER IMPULSE IS FORECAST TO TRACK INTO THE MTNS MON AFTN BUT WITH VARIANCE IN MODEL PLACEMENT WILL JUST HAVE 30-40 POPS GOING WITH BEST CHANCE IN THE WEST. THE RIDGE BUILDS ACROSS THE AREA MON NIGHT INTO TUESDAY SO FORCING AND BETTER LIFT SHOULD SHIFT TOWARD THE MID ATLANTIC AND WARMER TEMPS ALOFT MAY PUT A CAP IN PLACE SO POPS WILL BE LOWER BY TUESDAY...ALTHOUGH A WEAK WAVE COULD TOUCH OFF ISOLATED STORMS. TEMPS WILL BE HIGHLY DEPENDENT ON CLOUD COVER/CONVECTIVE BLOWOFF. ATTM...WILL LEAN TOWARD A MOS BLEND ON HIGHS MONDAY WITH LOWER 90S SOUTHEAST TO THE LOWER 80S MTNS. ANTICIPATE MORE SUNSHINE BY TUESDAY WITH HIGHER THICKNESSES...AND WILL BE A HOT DAY. LOOK FOR A HIGH IN THE MID TO UPPER 90S FROM FVX/LYH SOUTH TO DAN-MTV-MWK AND EVEN ROANOKE. AT THE HIGHER ELEVATIONS TEMPS WILL BE IN THE MID TO UPPER 80S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... INCONSISTENCIES BETWEEN MAJOR OP MODELS LEADS TO AN AVERAGE TO BELOW AVERAGE EXTENDED FORECAST. THE SENSIBLE WEATHER FOR US WILL BE SUMMER LIKE EARLY ON WITH A RIDGE TRAVERSING THE SOUTHEAST WHILE TROUGH WORKS FROM THE MIDWEST WED INTO THE ATLANTIC STATES BY THE END OF THIS PERIOD. AHEAD OF THE SHORTWAVE WILL SEE A SW FLOW AT THE SFC/ALOFT WHICH WILL BRING SHOWER AND THUNDERSTORM CHANCES AROUND WED-THU...WITH BETTER CHANCES ARRIVING IN THE THU-FRI TIME FRAME AS FRONT WORKS CLOSER WITH BETTER LIFT. THE FRONT WILL SLIDE JUST SOUTH OF US BY SAT...AT LEAST BASED ON ENSEMBLE/GFS/HPC GUIDANCE. IF THIS OCCURS...WE WILL SEE SOME COOLER WX SAT WITH LESS CHANCE OF PRECIP. UNTIL THEN...TEMPS WIL BE ABOVE NORMAL WITH HIGHS IN THE 80S MTNS TO LOWER TO MID 90S WED-THU...MAYBE COOLER FRI AS MORE CLOUDS/CONVECTION ARRIVES. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... A LINE OF THUNDERSTORMS COMING ACROSS SW PORTION OF RNK CWA THIS AFTERNOON. THIS LINE WILL CONTINUE TO MARCH TO THE EAST THROUGH THIS EVENING. WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE ASSOCIATED WITH THIS LINE. ANY FOG OVERNIGHT WILL DEPEND ON WHICH LOCATIONS GET RAIN THIS AFTERNOON AND EVENING. CHANCE IS NOT HIGH ENOUGH TO INCLUDE IN ANY OF THE TAFS AT THIS TIME...THE EXCEPTION BEING LWB. SCATTERED SHRA/TSRA ANTICIPATED BY SUNDAY AS A MORE WELL DEFINED SHORT WAVE TRACKS TOWARD THE AREA. MAINLY VFR EXPECTED BY EARLY NEXT WEEK AS THUNDERSTORMS BECOMES MORE ISOLATED AND OROGRAPHICALLY DRIVEN MONDAY THROUGH WEDNESDAY. HIGH PRESSURE IS FCST TO STRENGTHEN OVER THE SOUTHEAST CONUS WITH INCREASING SUBSIDENCE THROUGHOUT THE REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...WP LONG TERM...PW/WP AVIATION...RCS
Hazardous weather outlook, Jun 18, 3:43 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT SAT JUN 18 2011 NCZ001>003-018>020-VAZ007-009>015-022-WVZ042-191945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-ROANOKE-MERCER- 343 PM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ016-017-032-033-043-044-058-059-191945- STOKES-ROCKINGHAM-CASWELL-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 343 PM EDT SAT JUN 18 2011 ...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ018>020-023-024-WVZ043>045-191945- CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE- GREENBRIER- 343 PM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A BACKDOOR COLD FRONT ARRIVING MONDAY AFTERNOON MAY PRODUCE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ034-035-045>047-191945- BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- 343 PM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A BACKDOOR COLD FRONT ARRIVING MONDAY AFTERNOON MAY PRODUCE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Jun 18, 2:57 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT SAT JUN 18 2011
VAZ007-009>013-015-016-182000-
BLAND VA-CARROLL VA-GILES VA-GRAYSON VA-PULASKI VA-SMYTH VA-
TAZEWELL VA-WYTHE VA-
257 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS WILL AFFECT BLAND...CARROLL...GILES...
GRAYSON...PULASKI...SMYTH...TAZEWELL AND WYTHE COUNTIES...
AT 252 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF TAZEWELL TO 6 MILES WEST OF MOUTH OF WILSON...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR BURKES GARDEN...CERES...MARION
WYTHEVILLE...AND MOUTH OF WILSON AROUND 300 PM...FLATRIDGE AROUND 305
PM...BLUEFIELD...RURAL RETREAT...COMERS ROCK...AND BRIDLE CREEK
AROUND 310 PM AND CLEAR FORK AROUND 315 PM.
LAT...LON 3724 8151 3725 8124 3724 8122 3726 8118
3728 8074 3656 8073 3659 8152 3722 8156
MCSpecial weather statement, Jun 18, 3:02 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT SAT JUN 18 2011
VAZ011-WVZ042-043-182000-
GILES VA-MERCER WV-SUMMERS WV-
302 PM EDT SAT JUN 18 2011
...A STRONG THUNDERSTORM WILL AFFECT GILES...MERCER AND SUMMERS
COUNTIES...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PRINCETON...
MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DUNNS AROUND 310 PM...ATHENS AROUND 315 PM...
ELGOOD AROUND 320 PM...WILLOWTON AROUND 325 PM AND RICH CREEK AROUND
330 PM.
IF THREATENING WEATHER APPROACHES...PLEASE SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LAT...LON 3749 8123 3759 8101 3727 8074 3726 8100
3728 8101 3729 8098 3730 8100 3728 8110
3726 8118 3725 8123
WERTLocal storm report, Jun 18, 3:27 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 5 ESE ASHLAND 36.41N 81.56W
06/18/2011 ASHE NC 911 CALL CENTER
A TREE FELL ON A POWER LINE ON HICKORY HEIGHTS DRIVE.
0243 PM TSTM WND DMG 5 NNW JEFFERSON 36.49N 81.49W
06/18/2011 ASHE NC 911 CALL CENTER
TREE DOWN ON WEST DEEP FORD.
0247 PM TSTM WND DMG 1 E JEFFERSON 36.42N 81.46W
06/18/2011 ASHE NC 911 CALL CENTER
ONE TREE DOWN ON NC HIGHWAY 88 AND ANOTHER FELL ON A
POWER LINE ON EAST MAIN STREET.
0255 PM TSTM WND DMG 4 W SCOTTVILLE 36.49N 81.36W
06/18/2011 ASHE NC 911 CALL CENTER
A TREE FELL ON CHESTNUT HILL ROAD.
&&
CHENARDSpecial weather statement, Jun 18, 3:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SAT JUN 18 2011
NCZ003-VAZ011-013-014-016>018-022-032-043-WVZ044-182045-
CARROLL VA-CRAIG VA-FLOYD VA-GILES VA-HENRY VA-MONROE WV-
MONTGOMERY VA-PATRICK VA-PULASKI VA-ROANOKE VA-SURRY NC-
349 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS WILL AFFECT CARROLL...CRAIG...FLOYD...
GILES...HENRY...MONROE...MONTGOMERY...PATRICK...PULASKI...ROANOKE AND
SURRY COUNTIES...
AT 347 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTHEAST OF PETERSTOWN TO PULASKI TO 6 MILES NORTH OF BOTTOM...
MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. IF ON A LAKE OR RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH
TO CAPSIZE YOUR VESSEL.
THESE STORMS WILL BE NEAR LINDSIDE...POPLAR HILL...KIMBALLTON...AND
BANE AROUND 355 PM...RAINES CORNER...PEMBROKE...INTERIOR...AND
EGGLESTON AROUND 400 PM...CASCADES AND AND CLAYTOR LAKE STATE PARK
AROUND 405 PM.
LAT...LON 3655 8090 3656 8084 3683 8093 3688 8075
3709 8092 3715 8085 3719 8091 3742 8087
3758 8075 3764 8024 3759 8014 3765 8002
3755 7997 3717 8002 3717 8003 3712 8013
3699 8012 3687 8023 3679 8004 3654 8004
WERTLocal storm report, Jun 18, 3:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG 2 W SCOTTVILLE 36.50N 81.32W
06/18/2011 ALLEGHANY NC 911 CALL CENTER
A TREE WAS BLOWN DOWN ON WEAVER ROAD.
0258 PM TSTM WND DMG 5 NNW LAUREL SPGS 36.49N 81.29W
06/18/2011 ALLEGHANY NC 911 CALL CENTER
A TREE WAS BLOWN DOWN ON ROUTE 113.
0304 PM TSTM WND DMG 6 N LAUREL SPGS 36.50N 81.25W
06/18/2011 ALLEGHANY NC PUBLIC
LARGE LIMBS BLOWN DOWN IN THE STRATFORD, SCOTTVILLE AREA.
0309 PM TSTM WND DMG 4 WNW SPARTA 36.52N 81.20W
06/18/2011 ALLEGHANY NC 911 CALL CENTER
A TREE WAS BLOWN DOWN ON US ROUTE 221.
0315 PM TSTM WND DMG 1 NNE SPARTA 36.51N 81.13W
06/18/2011 ALLEGHANY NC 911 CALL CENTER
A TREE WAS BLOWN DOWN ON ROUTE 21.
&&
CHENARDLocal storm report, Jun 18, 4:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 4 SW DOBSON 36.34N 80.77W
06/18/2011 SURRY NC 911 CALL CENTER
A TREE FELL ACROSS DOBBINS MILL ROAD.
0347 PM TSTM WND DMG WSW DOBSON 36.39N 80.73W
06/18/2011 SURRY NC 911 CALL CENTER
A LARGE LIMB FELL ACROSS WEST ATKINS STREET NEAR THE
ELEMENTARY SCHOOL.
0400 PM TSTM WND DMG 4 SSE CANA 36.53N 80.63W
06/18/2011 SURRY NC 911 CALL CENTER
A TREE FELL DOWN ON WESTLAKE DRIVE.
&&
CHENARDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:56 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 49 min |
| Jun 18, 2:57 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Wythe, City of Galax | 63 min |
| Jun 18, 3:49 PM EDT | Special Weather Statement | RNK | Carroll, Craig, Floyd, Giles, Montgomery, Patrick and 4 more | 56 min |
| Jun 18, 4:46 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Bedford, Botetourt, Craig, Franklin and 6 more | 59 min |
| Jun 18, 5:12 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania, Roanoke, City of Roanoke | 63 min |
| Jun 18, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, Pittsylvania, City of Lynchburg | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.